×

zbMATH — the first resource for mathematics

Regularity for solutions of the total variation denoising problem. (English) Zbl 1228.94005
The authors study the local regularity properties of a local minimizer of the functional, \[ \int_\Omega|Du|+ {\lambda\over 2} \int_\Omega|u(x)- f(x)|^2\,dx, \] where \(\Omega\) is an open set in \(\mathbb{R}^N\), \(\lambda> 0\), and \(f: \omega\to\mathbb{R}\) is locally Hölder continuous. The purpose of this paper is to prove that \(u\) is also locally Hölder continuous (with the same exponent). In addition is to prove a local Hölder regularity result for the solutions of the total variation based denoising problem assuming that the datum is locally Hölder continuous. The authors also prove a global estimate on the modulus of continuity of the solution in convex domain of \(\mathbb{R}^N\) and some extensions of this result for the total variation minimization flow.

MSC:
94A08 Image processing (compression, reconstruction, etc.) in information and communication theory
35J20 Variational methods for second-order elliptic equations
35J70 Degenerate elliptic equations
49N60 Regularity of solutions in optimal control
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] Almgren, F., Taylor, J. and Wang, L.-H.: Curvature-driven flows: a variational approach. SIAM J. Control Optim. 31 (1993), no. 2, 387-438. · Zbl 0783.35002
[2] Alter, F., Caselles, V. and Chambolle, A.: A characterization of convex calibrable sets in \(\mathbbR^N\). Math. Ann. 332 (2005), no. 2, 329-366. · Zbl 1108.35073
[3] Ambrosio, L., Fusco, N. and Pallara, D.: Functions of bounded variation and free discontinuity problems. Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, New York, 2000. · Zbl 0957.49001
[4] Andreu, F., Ballester, C., Caselles, V. and Mazón, J.M.: The Dirichlet problem for the total variation flow. J. Funct. Anal. 180 (2001), no. 2, 347-403. · Zbl 0973.35109
[5] Andreu, F., Caselles, V. and Mazón, J.M.: Parabolic quasilinear equations minimizing linear growth functionals. Progress in Mathematics 223 . Birkhäuser Verlag, Basel, 2004. · Zbl 1053.35002
[6] Anzellotti, G.: Pairings between measures and bounded functions and compensated compactness. Ann. Mat. Pura Appl. IV 135 (1983), 293-318. · Zbl 0572.46023
[7] Barozzi, E., Gonzalez, E. and Tamanini, I.: The mean curvature of a set of finite perimeter. Proc. Amer. Math. Soc. 99 (1987), no. 2, 313-316. · Zbl 1358.49041
[8] Bellettini, G., Caselles, V. and Novaga, M.: The total variation flow in \(\mathbbR^N\). J. Differential Equations 184 (2002), no. 2, 475-525. · Zbl 1036.35099
[9] Bellettini, G., Caselles, V. and Novaga, M.: Explicit solutions of the eigenvalue problem \(-\mathrm div\big(\fracDu| Du| \big)=u\) in \(\mathbbR^2\). SIAM J. Math. Anal. 36 (2005), no. 4, 1095-1129. · Zbl 1162.35379
[10] Brézis, H.: Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert. North-Holland Math. Stud. 5 , Notas Mat. 50 . North-Holland, Amsterdam-London; American Elsevier, New York, 1973. · Zbl 0252.47055
[11] Caselles, V. and Chambolle, A.: Anisotropic curvature-driven flow of convex sets. Nonlinear Anal. 65 (2006), no. 8, 1547-1577. · Zbl 1107.35069
[12] Caselles, V., Chambolle, A. and Novaga, M.: The discontinuity set of solutions of the TV denoising problem and some extensions. Multiscale Model. Simul. 6 (2007), no. 3, 879-894. · Zbl 1145.49024
[13] Chambolle, A. and Lions, P.-L.: Image recovery via total variation minimization and related problems. Numer. Math. 76 (1997), no. 2, 167-188. · Zbl 0874.68299
[14] Chan, T., Golub, G.H. and Mulet, P.: A nonlinear primal-dual method for total variation-based image restoration. SIAM J. Sci. Comput. 20 (1999), no. 6, 1964-1977. · Zbl 0929.68118
[15] Crandall, M.G. and Liggett, T.M.: Generation of semi-groups of nonlinear transformations on general Banach spaces. Amer. J. Math. 93 (1971), 265-298. JSTOR: · Zbl 0226.47038
[16] Federer, H.: Geometric measure theory. Die Grundlehren der mathematischen Wissenschaften 153 . Springer-Verlag, New York, 1969. · Zbl 0176.00801
[17] Gilbarg, D. and Trudinger, N.S.: Elliptic partial differential equations of second order. Classics in Mathematics. Springer-Verlag, Berlin, 2001. · Zbl 1042.35002
[18] Massari, U.: Esistenza e regolarità delle ipersuperfice di curvatura media assegnata in \(\mathbbR^n\). Arch. Rational Mech. Anal. 55 (1974), 357-382. · Zbl 0305.49047
[19] Massari, U.: Frontiere orientate di curvatura media assegnata in \(L^p\). Rend. Sem. Mat. Univ. Padova 53 (1975), 37-52. · Zbl 0358.49019
[20] Massari, U. and Pepe, L.: Successioni convergenti di ipersuperfici di curvatura media assegnata. Rend. Sem Mat. Univ. Padova 53 (1975), 53-68. · Zbl 0358.49020
[21] Paolini, E.: Regularity for minimal boundaries in \(\mathbbR^n\) with mean curvature in \(L^n\). Manuscripta Math. 97 (1998), no. 1, 15-35. · Zbl 0929.49023
[22] Rudin, L., Osher S.J. and Fatemi, E.: Nonlinear total variation based noise removal algorithms. Phys. D. 60 (1992), 259-268. · Zbl 0780.49028
[23] Tamanini, I.: Boundaries of Caccioppoli sets with Hölder-continuous normal vector. J. Reine Angew. Math. 334 (1982), 27-39. · Zbl 0479.49028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.